Louisiana, 2014Hail and Damaging Winds in Louisiana, July 2, 2014
July 2, 2014 · NWS SHV · 4 events in 3 counties and zones
Strong to severe thunderstorms formed along a residual outflow boundary in Northern Louisiana and West Central Mississippi and in an upper level deformation zone induced axis of confluence farther to the south. The combination of strong instability and a rich moisture supply in the presence of weak but deep shear allowed thunderstorms to form over North Central Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms formed along a residual outflow boundary in Northern Louisiana and West Central Mississippi and in an upper level deformation zone induced axis of confluence farther to the south. The combination of strong instability and a rich moisture supply in the presence of weak but deep shear allowed thunderstorms to form over North Central Louisiana. These storms produced a series of cold air outflow boundaries that aided in additional storms forming as they intersected downstream to the south and southwest. Wind damage and large hail was reported with these thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 2, 2:54 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 2, 2:54 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT WED JUL 2 2014
.DISCUSSION...
SEVERE THUNDERSTORM WATCH 387 CONTINUES OVER MANY OF OUR LA
PARISHES SOUTH OF I-20...ALL ASSOCIATED WITH THIS MORNING/S
CONVECTIVE OUTFLOW BOUNDARY NOW STRETCHING FROM TOLEDO BEND TO
JONESBORO AND NEAR MONROE. PROGRESSION OF THIS ACTIVITY HAS BEEN
GOOD TO THE SOUTHEAST AND UPDATES WILL LIKELY TRIM MUCH IF NOT ALL
OF THE WATCH BEFORE 9PM. SO FAR...SOME GUSTS TO 30 TO 40 MPH HAVE
BEEN OCCURRING...BUT WITH 90 PLUS HEAT IN PROGRESS FOR A
WHILE...ISOLATED SEVERE GUSTS ARE POSSIBLE IN THE WATCH AREA. TO
NOTE ADDITIONAL CONVECTIVE DEVELOPMENT IS OCCURRING ALONG THE COOL
FRONT OVER CENTRAL AR.
AT THIS TIME...LIGHT NW FLOW IS IN THE LOWER LEVELS THERE OVER
AR...BUT THE MODELS AND OUR FORECAST ARE INDICATING A BACKDOOR
PUSH TOWARD SUNSET AND OVERNIGHT. SO...THERE IS SOME GLIMMER OF
HOPE WITH A CONVECTIVE ASSIST FOR OTHER AREAS THAT WERE SKIPPED
OVER DURING THE LATE MORNING AS THE OUTFLOW PASSED BY UNEVENTFUL.
HOWEVER...NOCTURNAL THUNDERSTORMS OFTEN HAVE THERE OWN GAME IN
MIND WITH ONLY THE HRRR CLOSE IN INITIALIZING THIS NEW AR
ACTIVITY TO OUR NORTH. HOWEVER...LITTLE SUPPORT ELSEWHERE AMONGST
THE GUIDANCE QPF.
THE UPPER LEVELS MAY ASSIST AS WELL WITH ANOTHER VORT DIVING INTO
THE MIDDLE MS VALLEY WHICH IS CURRENTLY OVER THE FOUR STATE AREA
OF NB/IA/KN/MO. THE TAIL OF THIS TROUGH WILL BE MOVING INTO PLAY
DURING THE OVERNIGHT HOURS WITH SOME GOOD DIVERGENCE ALOFT FOR
ANYTHING THAT MAY LINGER AFTER SUNSET. A LARGE RIDGE IS SWINGING
IN BEHIND THAT FEATURE AND USUALLY MEANS DRY WEATHER.
HOWEVER...THE VAPOR ALSO SHOWS A GOOD DEVELOPING...MOIST UPPER LOW
OVER THE WESTERN GULF. A PRETTY GOOD SEA BREEZE IS PUSHING IN OVER
THE TEXAS COASTAL BEND UNDER THIS UPPER LOW. SO LOTS TO KEEP UP
WITH AND HOPEFULLY FOR THE 00Z RUN TO INITIALIZE WITH AND PUT A
BETTER HANDLE ON THE INDEPENDENCE HOLIDAY WEEKEND. FOR NOW A
DRYING TREND AND COOLER TOO...MAV/MEX IS BLENDED AND POINTS TO SOME
VERY NICE JULY MORNING/S. HIGHS TOO WILL BE A BIT BELOW AVERAGE
FOR A COUPLE TO FEW DAYS IN THE WAKE OF OUR COOL FRONT. /24/
&&
.PREV DISCUSSION... /ISSUED 1224 PM CDT WED JUL 2 2014/
AVIATION...
MCS ACROSS RED RIVER VALLEY DIMINISHED THIS MORNING...WITH MOSTLY
MID LVL CLOUDS...A FEW LIGHT SHOWERS...AND OUTFLOW BOUNDARIES
ACROSS THE KTXK..KELD...KSHV...AND KMLU TERMINAL AREAS BEFORE
03/00Z. AFTN CONVECTION STILL POSSIBLE AT THESE SITE.
OTHERWISE...LIGHT NORTHERLY BREEZES THRU MOST OF PERIOD. COOL
FRONT TO SINK SOUTH ACROSS MOST OF AREA WITH DRIER AIRMASS. HOWEVER..
PATCHY FOG POSSIBLE AT KLFK PRIOR TO FROPA LATE TONIGHT. /VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 91 67 90 67 / 30 30 20 10 10
MLU 70 89 64 88 64 / 50 20 10 10 10
DEQ 63 88 62 88 63 / 30 20 10 10 10
TXK 68 87 65 88 65 / 30 20 10 10 10
ELD 68 88 62 88 62 / 30 20 10 10 10
TYR 75 91 71 90 70 / 30 40 20 20 10
GGG 72 91 68 89 67 / 30 30 20 10 10
LFK 74 93 72 90 68 / 30 40 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
24
Hazardous weather outlook, Jul 2, 11:08 AM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT WED JUL 2 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1208 PM CDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST
AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...AS AN OUTFLOW BOUNDARY AND A WEAK COLD FRONT SLOWLY
MOVE SOUTHWARD ACROSS THE REGION. DAYTIME HEATING WILL BE STRONG
THIS AFTERNOON SOUTH OF I-20 DESTABILIZING THE ATMOSPHERE AND THEN
OVERNIGHT...FAVORABLE UPPER LEVEL WINDS WILL SUPPORT SOME HEAVY
DOWNPOURS...GUSTY WINDS AND SOME ISOLATED HAIL ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
CHANCES FOR THUNDERSTORMS WILL CONTINUE AREA WIDE FOR THURSDAY AND
PERHAPS INTO EARLY FRIDAY...MAINLY OVER EASTERN TEXAS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
24
In the hours before
Special weather statement, Jul 2, 1:34 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT WED JUL 2 2014
LAZ005-006-013-014-022030-
JACKSON-LINCOLN-OUACHITA-UNION-
234 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...GRAMBLING...MONROE...
RICHWOOD...RUSTON...SWARTZ AND WEST MONROE...
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF CLAIBORNE TO RUSTON...OR ALONG A LINE EXTENDING FROM
CLAIBORNE TO RUSTON...MOVING SOUTHEAST AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIISpecial weather statement, Jul 2, 3:34 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT WED JUL 2 2014
LAZ019-020-022230-
GRANT-WINN-
434 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
WINNFIELD...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WINNFIELD...MOVING SOUTHEAST AT
15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jul 2, 4:14 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT WED JUL 2 2014
LAZ022-022315-
LA SALLE-
514 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JENA...OR 27 MILES SOUTH OF
COLUMBIA...MOVING SOUTH AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jul 2, 4:16 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT WED JUL 2 2014
LAZ020-022315-
GRANT-
516 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF COLFAX...OR 18
MILES SOUTH OF WINNFIELD...MOVING SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jul 2, 4:26 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT WED JUL 2 2014
TXZ166-167-022330-
SABINE-SAN AUGUSTINE-
526 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SABINE AND SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...GENEVA...HEMPHILL...MACUNE...PINELAND...ROSEVINE
AND SAN AUGUSTINE...
AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 18 MILES
SOUTH OF CENTER...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIIHail, La Salle
- When
- July 2, 4:42 PM CST
- Where
- La Salle County, 0.59 mi E of Whitehall
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.620, -92.040
Quarter size hail was reported in the Whitehall community southesat of Jena, Louisiana on Hwy. 84.
Thunderstorm Wind, Grant
- When
- July 2, 4:45 PM CST
- Where
- Grant County, 3 mi SSW of Lake Iatt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.580, -92.670
Powerlines were downed northeast of Colfax near Claudes Road off of Hwy. 158 nera Lake Iatt.
Thunderstorm Wind, Grant
- When
- July 2, 4:48 PM CST
- Where
- Grant County, 2.24 mi NE of Colfax
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.540, -92.690
Trees were downed on Hwy. 71 between Hwy. 158 and Hwy. 8 intersections.
Thunderstorm Wind, Bienville
- When
- July 2, 7:00 PM CST
- Where
- Bienville County, 7.04 mi W of Ringgold
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.320, -93.400
Trees were downed on Hwy. 154 near the intersection of Bistineau Lake Road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519069, 519070, 519071, 519072.